|TRUVADA: Bloating/Belly Fat/Fatigue
Jul 26, 2012
Dr. Henry, I, too, have experienced some bloating and increased belly fat. Have been taking Truvada/Isentress for about 3 months. Also, fatigue. All other blood tests normal (thryoid, blood count, testosterone). I was first diagnosed in 11/2011 (age 57) initial VL=46000/ CD4 374/20% lymphs. This declined to 322/17% lymphs in 12/2011 and I went on meds. I stopped meds as of 7/3/12(mainly due to fatigue): CD4 =519 39% lymphs: The ID specialist feels it may be the Tenofovir and suggested Emtriva/Isentress/Selzentry as a possible alternative. (I'm somewhat concerned about possible Selzentry listed side effects.) After the tropism test, I will know about Selzentry: My question is: If it is the Truvada causing the belly fat (across the very top of the abdomen) and the fatigue, do you feel it would likely be from the Tenofovir portion of the combo? (rather than the Emtriva??) Thanks for your help!
| Response from Dr. Henry
It would be very unusual for your regimen to cause significant increase in belly fat within 6-9 months after starting treatment (though possible). More likely would be increased gas and gut irritation but not fat (can assess fat with CT scan) from one of the meds (tenofovir more likely than raltegravir with emtricitabine being least likely). If you are HLA B5701 negative might consider substituting abacavir for the tenofovir (cheaper and easier than switching to mariviroc). Fatigue and muscle irritation have also been reported with raltegravir but not commonly. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause White Bumps On Penis?
- Is Burning Urethra A Sign Of Acute HIV Infection?
- Is Runny Nose A Symptom Of Acute HIV Infection?
- Odds Of Getting AIDS Sex With A Prostitute
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.